Alert archive / Virginia / Flash Flood Warnings in 2006

Flash Flood Warning 22, NWS Charleston, WV

July 21, 2006Buchanan County, Virginia

NWS Charleston, WV issued this flash flood warning at Jul 21, 2006, 10:35 PM EDT for Buchanan County, Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2006, 10:35 PM EDT (02:35 UTC)
Expired
Jul 21, 2006, 11:30 PM EDT
In force
55 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Buchanan County, VA

The radar

The Charleston,WV radar (KRLX), 120 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 11:06 PM EDTFLASH FLOODGrundy, VA3 TO 4 FEET OF WATER IN HOMES ALONG ROUTE 460 IN GRUNDY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 2.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2006-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2006-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1226 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 220236
FFWRLX
VAC027-220330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1035 PM EDT FRI JUL 21 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUCHANAN COUNTY IN VIRGINIA

* UNTIL 1130 PM EDT

* AT 1036 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND IFLOWS 
RAIN GAGES INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE 
WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG 
ROCK...GRUNDY AND HURLEY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3711 8214 3712 8218 3727 8224 3730 8229
      3752 8196 3750 8194 3746 8200 3741 8192
      3735 8192 3728 8184 3727 8176 3723 8175
      3715 8188 3712 8201 3705 8204 3705 8213

$$

21
1 follow-up statement
000 
WGUS71 KRLX 220330
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1121 PM EDT FRI JUL 21 2006

VAC027-220500-
BUCHANAN VA-
1121 PM EDT FRI JUL 21 2006

...THE FLASH FLOOD WARNING FOR BUCHANAN COUNTY EXPIRES AT 1130 PM
EDT...

...FLASH FLOOD ADVISORY CONTINUES....

* UNTIL 100 AM EDT

* AT 1121 PM EDT LIGHT TO MODERATE RAIN WILL CONTINUE FOR THE NEXT 
HOUR OR SO. RUNOFF FROM THESE RAINS WILL CONTINUE TO CAUSE FLOODING 
PROBLEMS.  

* TURN AROUND AND DONT DROWN.  DO NOT DRIVE INTO AREAS WHERE WATER 
COVERS THE ROADWAY...ESPECIALLY AT NIGHT.  

* STAY AWAY FROM SWOLLEN STREAMS AND CREEKS...AS BANKS ARE UNSTABLE.

LAT...LON 3711 8214 3712 8218 3727 8224 3730 8229
      3752 8196 3750 8194 3746 8200 3741 8192
      3735 8192 3728 8184 3727 8176 3723 8175
      3715 8188 3712 8201 3705 8204 3705 8213

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 10:29 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 21, 10:29 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT FRI JUL 21 2006

.SHORT TERM /REST OF TONIGHT THROUGH SATURDAY/...
DROPPED TSTRM WATCH A BIT EARLY AS HEAVIEST ACTIVITY NOW WELL INTO
WEST VIRGINIA/VIRGINIA. STRATIFORM TYPE RAIN BEHIND THIS ACTIVITY
EXTENDS BACK ABOUT 100 MILES. THERE IS A BREAK IN THE ACTION
BEFORE POSSIBILITY OF MORE ACTIVITY FROM TSTMS NOW OVER SOUTHERN
INDIANA AND WESTERN KENTUCKY. DROPPED POPS A BIT IN BETWEEN BUT
RAISE BACK UP TOWARD DAYBREAK. WILL BE MONITORING CLOSELY FOR
WATER PROBLEMS ESPECIALLY IN EASTERN MTNS AND ALONG THE MID OHIO
VALLEY WHERE HEAVIEST AMOUNTS HAVE OCCURRED.

&&

.PREV DISCUSSION...
 /ISSUED 728 PM EDT FRI JUL 21 2006/

AVIATION...
TSTORMS WILL CONTINUE INTO EVENING HOURS ACROSS REGION...DIFFICULT
TO TIME WITH SCATTERED ACTIVITY AHEAD OF MAIN BOUNDARY APPROACHING
FROM KENTUCKY. LEADING EDGE SHOULD REACH HTS BETWEEN 00Z AND 01Z
AND CRW 02Z-03Z. EXTENSIVE SHIELD OF SHOWERS BEHIND LEADING EDGE
SO KEPT MOST AREAS IN PRECIP 2-3 HOURS AT A MINIMUM. LOWERED VSBYS
LATER TONIGHT IN HAZE/FOG.

PREV DISCUSSION...
 /ISSUED 240 PM EDT FRI JUL 21 2006/

SHORT TERM /REST OF TONIGHT THROUGH SATURDAY NIGHT/...

SCATTERED CONVECTION FIRING AHEAD OF ADVANCING FRONTAL BOUNDARY.
SEVERE THREAT IS LIMITED BY MARGINAL PW VALUES AND LACK OF SHEAR.
MODELS AGREE THAT FRONT WILL STALL OUT ACROSS THE CENTRAL OR
SOUTHERN COUNTIES OF CWA.  SOME DIFFERENCES IN TIMING/SPEED OF
SURFACE LOW...WITH GFS QUICKER THAN NAM.  OTHER MODELS SEEM TO AGREE
WITH GFS...SO SPED UP POP INCREASE A BIT OVERNIGHT AND SATURDAY.
RAMP UP TO CATEGORICAL POPS ON SATURDAY WITH STRONG LIFT...AMPLE
MOISTURE...AND 40-50KT H850 INFLOW. STILL CONCERNED ABOUT WATER
POTENTIAL ON SATURDAY WITH PW VALUES INCREASING TO AROUND 2 INCHES
AND STRONG LIFT.  WETTEST AREA REMAINS NORTH CENTRAL AND NORTHEAST
COUNTIES.  WITH RAIN NOT SLATED TO ARRIVE HERE UNTIL LATER TOMORROW
MORNING...AND WITH MESOSCALE ISSUES TO SORT OUT...WILL HOLD OFF ON
ANY FLOOD WATCH FOR NOW.  SEVERE POTENTIAL WILL DEPEND ON WHETHER
EASTERN COUNTIES CAN GET A TOUCH OF SUNSHINE BEFORE THICKER CLOUDS
AND STEADY RAINS ARRIVE.

H500 SHORTWAVE AXIS MOVES EASTWARD WITH TIME...REACHING THE CWA
SUNDAY MORNING.  EXPECT FRONTAL BOUNDARY TO FINALLY GET SWEPT
EASTWARD BEFORE THIS...WITH DEEP MOISTURE SHUNTED EAST WITH IT.
HAVE DECREASING POPS SATURDAY NIGHT...WITH LINGERING SLIGHT
CHANCE/LOW CHANCE POPS BY 12Z.

MOS NUMBERS IN VERY GOOD AGREEMENT OVERNIGHT...BUT WENT A TOUCH
COOLER IN THE NORTHEAST...WITH FEWER CLOUDS.  COOLER SIDE OF
GUIDANCE LOOKS BEST SATURDAY WITH CLOUDS/RAIN...AND RAN WITH MAV
SATURDAY NIGHT.

LONG TERM /SUNDAY THROUGH FRIDAY/...

GENERAL MODEL AGREEMENT ON THE BIG PICTURE THIS EXTENDED PERIOD.
STRONG UPPER TROUGH FOR THIS TIME OF YEAR DRIVES COLD FRONT WELL
SOUTH AND EAST BY SUNDAY WITH COOLER AND DRIER HIGH PRESSURE
BUILDING IN. SCATTERED LEFTOVER SHOWERS SUNDAY MORNING...MAINLY IN
THE MOUNTAINS...WILL DIMINISH AS THE DRIER AIR WORKS IN DURING THE
DAY. THE UPPER TROUGH DOES LIFT OUT QUICKLY ON MONDAY...AND THE
SURFACE HIGH SLIDES EAST OF OUR CWA. SO A RETURN TO WARMER
TEMPERATURES AND INCREASING HUMIDITY ALREADY STARTS MONDAY...BUT
ESPECIALLY ON TUESDAY AS SOUTHERLY FLOW INCREASES. WE DO NOT EXPECT
A RETURN TO THE HOT TEMPERATURES OF RECENT DAYS...AS A WEAK UPPER
TROUGH DEVELOPS OVER THE OHIO AND TENNESSEE VALLEYS BETWEEN THE
SUBTROPICAL RIDGES. THIS WILL NOT MOVE MUCH AT ALL NEXT WEEK...SO
THAT SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
INCREASE AS THE WEEK GOES ON. FIRST REAL CHANCE FOR DIURNAL STORMS
WILL BE IN THE MOUNTAINS TUESDAY...AND OVER THE ENTIRE CWA BY
THURSDAY. NEXT FRONT APPROACHES FRIDAY...ENHANCING CONVECTION MAINLY
ACROSS THE NORTH AND WEST. IN THE LOWLANDS LOOK FOR HIGHS MOSTLY IN
THE 80S NEXT WEEK...BUT THE HUMIDITY WILL ALSO GET HIGH BY
WEDNESDAY.

PREV DISCUSSION...
 /ISSUED 146 PM EDT FRI JUL 21 2006/

AVIATION...

EXPECTING SOME SCATTERED STORMS TO FIRE ALONG ADVANCING FRONT...AS
WELL AS OUTFLOW FROM EARLIER CONVECTION. MOST CONFIDENT OF TSRA AT
EKN/BKW AND SO INCLUDED MENTION HERE. CB ELSEWHERE...WILL AMEND
WITH STRONGER WORDING IF NEEDED. LULL FOR MUCH OF TONIGHT WITH
TYPICAL DIURNAL DECREASE...CIGS SHOULD BE MOSTLY VFR BUT MAY FLOAT
DOWN TOWARDS MVFR BY 12Z. PUT IN SOME LIGHT 3-5 MILE FOG
OVERNIGHT...BASICALLY A CONTINUATION OF DAYTIME HAZE. BULK OF RAIN
WILL ARRIVE AT TAIL END OF TAF PERIOD AS WAVE MOVES NORTHEASTWARD
ALONG STALLED FRONT...REACHING CRW/HTS/PKB BY 18Z.

PREV DISCUSSION...
 /ISSUED 1046 AM EDT FRI JUL 21 2006/

SHORT TERM /REST OF TODAY/...

FRONT SAGGING THROUGH SOUTHEAST OHIO CURRENTLY.  THINK BEST
POTENTIAL FOR AFTERNOON PRECIP COVERAGE LIES FROM CRW/EKN LINE ON
SOUTH.  THIS AREA WILL HAVE BETTER ACCESS TO HIGH PW AIR AS WELL AS
LIFT FROM FRONT.  AREAS TO THE NORTH WILL BE A BIT DRIER AND THUS
SHOULD SEE LESS COVERAGE.  PREVIOUS POPS PRETTY MUCH HAD THIS IDEA
AND JUST TWEAKED THEM.  INCREASED TEMPS A DEGREE OR TWO ACROSS A FEW
NORTHERN SITES...DUE TO A BIT MORE SUN...BUT LEFT OTHERS ALONE.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&

SHORT TERM...DB
Hazardous weather outlook, Jul 21, 4:18 AM EDT, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
418 AM EDT FRI JUL 21 2006

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-015-024>026-
033>036-220800-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-
WAYNE-CABELL-LINCOLN-KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-
RALEIGH-FAYETTE-
418 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXITS ACROSS NORTHEAST
KENTUCKY AND WEST. HOWEVER...STRONG THUNDERSTORMS COULD MOVE FURTHER
EAST OVER SOUTHEAST OHIO AND SOUTHERN WEST VIRGINIA THIS AFTERNOON
AND EVENING. SOME OF THESE STORMS WILL PRODUCE LOCALIZED HEAVY
RAIN THIS AFTERNOON AND THIS EVENING...FROM SCATTERED SLOW
MOVING SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOCALIZED HEAVY RAINFALL IS A POSSIBILITY ON SATURDAY...WITH
FLASH FLOODING POSSIBLE. A FLOOD WATCH MAY BE REQUIRED. THE NATIONAL
WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OHZ066-067-075-076-083>086-WVZ007>011-014-016>020-027>032-037>040-
046-047-220800-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
418 AM EDT FRI JUL 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

LOCALIZED DOWNPOURS COULD FORM THIS AFTERNOON AND THIS EVENING...
FROM SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LOCALIZED HEAVY RAINFALL IS A POSSIBILITY ON SATURDAY...WITH
FLASH FLOODING POSSIBLE. A FLOOD WATCH MAY BE REQUIRED. THE NATIONAL
WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROCHE

In the hours before

Special weather statement, Jul 21, 9:49 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
949 PM EDT FRI JUL 21 2006

WVZ014-220215-
PUTNAM-
949 PM EDT FRI JUL 21 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF HURRICANE...OR ABOUT OVER
BARBOURSVILLE...MOVING EAST AT 20 MPH.

* THE STRONG STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
  OF SOUTHERN PUTNAM COUNTY.

WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29
Local storm report, Jul 21, 10:04 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1004 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     MILTON                  38.43N 82.14W
07/21/2006                   CABELL             WV   FIRE DEPT/RESCUE

            SEVERAL TREES DOWN IN MILTON

&&

MCMULLEN
Local storm report, Jul 21, 10:07 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1007 PM EDT FRI JUL 21 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     5 W HAMLIN              38.28N 82.20W
07/21/2006                   LINCOLN            WV   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN WEST HAMLIN

&&

MCMULLEN
Special weather statement, Jul 21, 10:14 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1014 PM EDT FRI JUL 21 2006

WVZ015-220245-
KANAWHA-
1014 PM EDT FRI JUL 21 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1014 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ST. ALBANS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE TORNADO...
  SOUTH CHARLESTON...SISSONVILLE...NITRO...INSTITUTE AND DUNBAR.

WIND GUSTS TO 35 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS
STORM.  SMALL BRANCHES COULD FALL WITH THESE WIND SPEEDS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29
Special weather statement, Jul 21, 10:19 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 PM EDT FRI JUL 21 2006

VAZ004-220245-
BUCHANAN-
1019 PM EDT FRI JUL 21 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GRUNDY...MOVING EAST AT 20
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE STACY...
  ROSEANN...BIG ROCK AND HURLEY.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT LIGHTNING IN THE PATH OF THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jul 21, 10:26 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1026 PM EDT FRI JUL 21 2006

VAZ004-WVZ033-034-220300-
BUCHANAN-MCDOWELL-WYOMING-
1026 PM EDT FRI JUL 21 2006

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL BUCHANAN COUNTY...OR ABOUT 10
MILES SOUTHWEST OF GILBERT CREEK...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE HANOVER...
  BAILEYSVILLE...R.D. BAILEY LAKE...PINEVILLE...IAEGER AND DAVY.

WIND GUSTS TO 35 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING RAINFALL AMOUNTS OF 1.5
INCHES PER HOUR. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 10:22 PM EDTSevere Thunderstorm WarningRLXBuchanan23 min

Nearby

Flash Flood Warnings in Virginia, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.